MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL TOP HAT TAP; SURGICAL HAND DRILL

MEDOS INTERNATIONAL SàRL TOP HAT TAP; SURGICAL HAND DRILL
Catalog Number 288203
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Tissue Damage (2104); Not Applicable (3189); No Code Available (3191)
Date of Event 05/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number: (b)(6).Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that the surgeon reported that the coracoid step tap wasn't sharp enough.The procedure was arthroscopic latarjet.It was mentioned that during the procedure, step tap was used to tap drilled hole in preparation for top hat insertion.The surgeon noted at the time that the new design of the step tap was difficult to get into the bone.When the top hat was being inserted in the alpha-hole, the lateral section of the coracoid fractured.It was stated that the procedure was changed to an open latarjet and only one screw could be inserted.The surgeon did note that the bone quality wasn't good, but that they believed the issue wasn't helped by the fact that the step tap threads wouldn't engage as they did with the previous version of the instrument.There was 20 minutes of surgical delay reported.Additional information received from the affiliate reported that the lot number is unknown and the procedure was completed.The affiliate also reported it was unknown if additional surgical intervention is required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: investigation summary: the complaint device is received and evaluated.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the complaint condition.However,no defects were observed.As per the discussion with the npd engineer,it was confirmed that there was no defect associated with the complaint device.It was mentioned that surgeon did note that the bone quality wasn't good.Since the reported condition was not confirmed and no defect was found the root cause for the reported failure cannot be determined.A manufacturing record evaluation was performed for the finished device product(288203) and lot (17k03) number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.H3, h4, h6: a review of the device history record device history lot a manufacturing record evaluation was performed for the finished device product(288203) and lot (17k03) number, and no non-conformances were identified.(b)(4) devices in this batch.(b)(4) supplied on the (b)(6) of (b)(6)2017.And (b)(4) more supplied on the (b)(6)2017 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, multiple attempts for product return were made with no response, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4) incomplete.The lot number is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data- d4, d10 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TOP HAT TAP
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8722107
Report Number1221934-2019-57388
Device Sequence Number2522211
Product Code LXH
UDI-Device Identifier10886705026814
UDI-Public10886705026814
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288203
Device Lot Number17K03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/11/2019
08/22/2019
08/26/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/02/2019
08/23/2019
08/28/2019
Patient Sequence Number1
Patient Age50 YR